Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 5, NWS North Platte, NE

September 26, 2017Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Sep 26, 2017, 1:53 PM MDT for Cherry County, Sheridan County, Nebraska. It took effect at Sep 27, 2017, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2017, 1:53 PM MDT (19:53 UTC)
In effect from
Sep 27, 2017, 2:00 AM MDT
Expired
Sep 27, 2017, 6:53 AM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS73 KLBF 261953
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
253 PM CDT Tue Sep 26 2017

...FROST ADVISORY FROM 2 AM TO 7 AM MDT WEDNESDAY...

.Skies will remain clear overnight with areas of frost developing
as low temperatures drop into the lower to middle 30s.

NEZ004-094-270845-
/O.NEW.KLBF.FR.Y.0005.170927T0800Z-170927T1300Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
253 PM CDT Tue Sep 26 2017 /153 PM MDT Tue Sep 26 2017/

...FROST ADVISORY IN EFFECT FROM 2 AM MDT TO 7 AM MDT
WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 2 AM MDT to 7 AM MDT Wednesday.

* TIMING...From 2 am to 7 am MDT Wednesday morning.

* TEMPERATURE...From 33 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left
  uncovered. Please protect outdoor plants and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg
2 follow-up statements
713 
WWUS73 KLBF 270825
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
325 AM CDT Wed Sep 27 2017

NEZ004-094-271300-
/O.CON.KLBF.FR.Y.0005.000000T0000Z-170927T1300Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
325 AM CDT Wed Sep 27 2017 /225 AM MDT Wed Sep 27 2017/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TIMING...Through 7 AM MDT this morning.

* TEMPERATURE...From 31 to 37 degrees.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. Please protect outdoor plants and vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that areas of frost are expected. 
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ET
949 
WWUS73 KLBF 271253
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
753 AM CDT Wed Sep 27 2017

NEZ004-094-271400-
/O.CAN.KLBF.FR.Y.0005.000000T0000Z-170927T1300Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
753 AM CDT Wed Sep 27 2017 /653 AM MDT Wed Sep 27 2017/

...FROST ADVISORY IS CANCELLED...

The National Weather Service in North Platte has cancelled the
Frost Advisory. 

$$

ET

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 26, 1:53 PM MDT, 0 minutes earlier.

Area forecast discussion, Sep 26, 1:53 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
253 PM CDT Tue Sep 26 2017

.SYNOPSIS...
Issued at 253 PM CDT Tue Sep 26 2017

Surface high pressure currently extends across western Nebraska
with light and variable winds. Temperatures have warmed into the
low to mid 60s. Recent development of cumulus clouds across north
central Nebraska for a partly cloudy skies, while southwest
Nebraska remained mostly sunny.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 253 PM CDT Tue Sep 26 2017

Surface high pressure is forecast to extend across Nebraska into
Wyoming overnight. With clear skies, overnight lows will once
again drop into the lower to mid 30s across the northwest
sandhills. Areas of frost expected to develop across Sheridan
into western Cherry county beginning 2 am MDT through 7 am MDT,
where a Frost Advisory has been issued. the remainder of the area
will drop into the upper 30s to lower 40s, with no frost expected.

On Wednesday, western Nebraska will remain within a split flow
pattern with a closed low in the southern stream centered over
western Arizona, and a broad trough extending across the Great
Lakes into upper New England. Winds light and variable in
southwest Nebraska, and light northwest central and northeastern
areas. With 850mb temperatures warming to 11 to 15C, highs to
reach from near 70 to the lower 70s. Skies to be mostly sunny,
except becoming partly cloudy into southwest Nebraska.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 253 PM CDT Tue Sep 26 2017

The closed low in the Desert Southwest will lift across Utah into
southwest Wyoming Thursday, then slowly into northern Wyoming and
southwest Montana Friday. This will bring a slight chance for
showers Thursday morning, then again late Thursday night into
Friday morning across southwestern areas. Tapping into better
moisture late Friday night into Saturday morning, a slight chance
for showers in eastern areas. A lift from this system abates,
another strong upper trough will lift across the Rockies Saturday
night and into the Northern and Central Plains Sunday/Sunday
night. A cold front will move across Sunday afternoon, and provide
then best chances for showers and thunderstorms Sunday afternoon
into Sunday night. Currently at least a 50 percent chance for
areas east of highway 83 Sunday evening. Dry in the wake of this
system for Monday and Tuesday and an upper ridge in the west
builds into the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1200 PM CDT Tue Sep 26 2017

A return to mainly clear skies across western Nebraska early this
afternoon. With VFR conditions and light winds, no aviation
concerns the next 24 hours across western Nebraska including the
KLBF and KVTN terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM CDT /2 AM MDT/ to 8 AM CDT /7 AM MDT/
Wednesday for NEZ004-094.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Roberg
Hazardous weather outlook, Sep 26, 6:52 AM MDT, 7 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
752 AM CDT Tue Sep 26 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-271300-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
752 AM CDT Tue Sep 26 2017 /652 AM MDT Tue Sep 26 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

ET

Nearby

Frost Advisories in Nebraska, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.